# SDR ASAA0580558

- Difficulty date: December 26, 2005
- Submitted: March 13, 2006
- Operation: Air carrier
- Aircraft: N979AS
- Make and model: Doug MD 83
- Aircraft serial: 53471
- Engine: Pwa JT8D219
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Punctured
- Location: Fuselage
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B

## Discrepancy

CLIMB, ENROUTE, CABIN DECOMPRESSED RAPIDLY AND UNCONTROLLABLE.  ALL OXYGEN MASKS, SAME FOR ONE (TO BE REPORTED UNDER SEPARATE SDR),  DROPPED PROPERLY.  AN EMERGENCY DESCENT WAS MADE AND THE AIRCRAFT LANDED SAFELY BACK AT SEA.  INVESTIGATION REVEALED THE CAUSE OF DECOMPRESSION TO BE A PUNCTURE IN THE FUSELAGE SKIN, THOUTHT TO BE THE RESULT OF AN IMPACT BY A RAMP VEHICLE.  PUNCTURE REPAIR IS UNDERWAY, AND A FULL INVESTIGATION OF THE EVENT HAS BEEN INITITATED.  NOTE: EXACT FUSELAGE LOCATION OF THE DAMAGE WILL BE SPECIFIED ONCE THE REPAIR HAS BEEN COMPLETED.  (K)
